iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologyvaginal disordersHow to manage severe vaginal pain in my sister?

My sister is suffering from severe vaginal pain. What to do?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Sameer Kumar

Medically reviewed by

iCliniq medical review team

Published At April 26, 2016
Reviewed AtFebruary 19, 2024

Patient's Query

Hi doctor,

I need an opinion regarding my elder sister. She is 52 years old. She is diabetic and is suffering from severe vaginal pain for the last few weeks. While collection of pap smear, the swab was bloody and it was very painful for her. She is currently using Candid cream and Candid V6 tablet for vaginal insertion. I have attached the reports of pap smear and CEA - carcinoembryonic antigen serum test. Please help.

Answered by Dr. Sameer Kumar

Hello,

Welcome to icliniq.com.

The reports of both pap smear and tumor markers are within normal limits and rules out any malignancy in terms of possible cervical cancer. However, the pain in vagina and blood tinge at her age, where she is likely menopausal, could be due to atrophic vaginitis. There will be severe burning sensation and vaginal dryness, which can cause pain especially on moving or walking. It is important to get the FSH (follicle stimulating hormone), LH (Luteinizing hormone) and serum estradiol levels done. If the estradiol levels are low, then she can be prescribed Estriol vaginal cream for local application inside vagina thrice a week for three weeks to supplement estrogen and rejuvenate the vaginal mucosa and allow natural lubrication.

1. What other symptoms does she experience besides that pain?

2. Is she sexually active? If yes, then any pain or bleeding during intercourse?

Patient's Query

Hi doctor,

She is not sexually active since two years due to pain. She does have burning sensation and other symptoms you have mentioned.

Answered by Dr. Sameer Kumar

Hi,

Welcome back to icliniq.com.

In that case I think she does have atrophic vaginitis due to post menopausal status. You should get it confirmed by a gynecologist after the tests which I have mentioned. I am sure that she should be benefitted with estrogen supplementation as vaginal cream.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sameer Kumar
Dr. Sameer Kumar

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy